Posted by Marge
on August 26, 2000 at 06:54:22:
I used Afrin (allergy formula) regularly for 4-5 years, 4-5 times a day. It was the only thing that seemed to work for my allergies. I tried prescription things, but would immediately get stuffed up again because I wasn't using my Afrin, so I'd quit the prescribed stuff.
Well, two weeks ago (8/12) in the morning, I suffered a series of SEIZURES (a total of THREE) at work and the hospital. I lost about 1-1/2 to 2 hours of time and woke up in the hospital with my husband and parents leaning over my bed in the emergency room.
Please note, I'm a perfectly healthy 34-year-old woman with NO history of seizures or health problems. They immediately - with no history of any medical problems -suspected a tumor on aneurysm. They did several CAT scans and an MRI, and Thank God, everything came back perfectly normal. The neurologist sat and talked with me late that afternoon and the only thing we could trace it to is the AFRIN!
He said it contains ephedrine (sp?) and that is what caused my seizures. He also said he's had FOUR patients this year on METABOLIFE (which contains a NATURAL form of ephedrine) have seizures this year.
They made me IMMEDIATELY get off the Afrin and start taking Nasonex and Claritin. I'll tell you, it's made ALL the difference! Within two days my sinuses had cleared up and I can now sleep through the night with my dosages, which I could never do on Afrin!
So, PLEASE, please be careful. I wouldn't wish this on anyone! I'm on anti-seizure medication for six months and can only just today, two weeks later, drive.
Please stop the Afrin, and get on prescribed medicine. It's SO much better for you!!! Thanks...